MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CHANNEL-OPENING CLEANING BRUSH

OLYMPUS MEDICAL SYSTEMS CORP. CHANNEL-OPENING CLEANING BRUSH
Model Number MH-507
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to omsc for evaluation.Omsc checked the subject device with a microscope and found that the reported phenomenon was not duplicated.In addition, omsc found the followings.There was no abnormality on the exterior of the subject device.It was the same and no abnormality on the subject device compared with another (b)(4).There was no abnormality on the subject device when connected according to the manual.As the investigation is in progress, the exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from the facility that during preparation for use, it was found that the brush bristles were missing vertically in two rows (both sides).The subject device was brand-new product.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the subject device evaluation result.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.In the evaluation, omsc found that the followings.The brush section was bent.The brush bristles were lying down.The brush bristles were not missing.Omsc reviewed the device history record (dhr) of the subject device and confirmed no irregularity.The exact cause of the reported phenomenon could not be conclusively determined.However, based on the evaluation, there was the possibility that this phenomenon was attributed to the brush bristles looked like missing due to there were separated by the lying down.Therefore there was no missing the brush bristles, it was not the reportable event.The lying down of the brush bristles might be attributed to the external force or such as pressing force was applied during storage because the subject device was stored for approximately four years.

Brand Name
CHANNEL-OPENING CLEANING BRUSH
Common Device Name
CHANNEL-OPENING CLEANING BRUSH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11391154
Report Number8010047-2021-03096
Device Sequence Number3497092
Product Code MNL
UDI-Device Identifier04953170023187
UDI-Public04953170023187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-507
Device Lot Number6ZR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1